MAUDE Adverse Event Report: COOK INC CURVED TEFCOR MOVABLE CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC CURVED TEFCOR MOVABLE CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G01730
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Common name & product code = dqx wire, guide, catheter.(b)(6).Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported via medwatch (b)(4), during a limited right common femoral and selective coronary angiography procedure, a cook curved tefcor movable core wire guide separated while inside the patient.Access was obtained in the right common femoral artery for a retrograde approach.Intravascular ultrasound was reported to be utilized during the procedure.The center portion of the wire reportedly separated from the outer "sleeve" portion.Both parts of the device were successfully removed from the patient.Per a staff member in the room, the same type of event occurred "on one other occasion"; the event associated with that statement will be reported under patient identifier (b)(6).Additional information was received 06jan2019 from the user facility.During the procedure associated with the reported event, arterial access was obtained at the mid level of the femoral head.The patient was in sinus rhythm at 66 beats per minute and the aortic pressure was 143/54 with a mean of 89.The right external iliac, common femoral, and proximal superficial femoral arteries had minor atherosclerotic disease.The profundal bifurcation was located two centimeters below the inferior border of the femoral head.The left main coronary artery was noted to be short and calcified, with mild to moderate atherosclerotic plaque.The left anterior descending artery (lad) was medium in size and calcified.The ostium was 50-60% stenosed and the proximal segment was noted to have mild to moderate, diffuse disease.The mid segment was long with 40% lesions, and the distal and diagonal segments had minor irregularities.The left circumflex artery was noted to be a medium-sized vessel with a large first obtuse marginal branch (om1) and small second obtuse marginal branch (om2).The proximal segment of the left circumflex was noted to contain 40-50% atherosclerotic plaque.Proximal irregularities and 40-50% atherosclerotic plaque were noted in the large om1.The small om2 contained minor irregularities.The right coronary artery (rca) was a medium, dominant vessel that bifurcated distally into the posterior lateral branch (2plb) and posterior descending artery (pda).The proximal rca was noted to be diffusely diseased with 20-30% atherosclerotic plaque.The middle segment and pda were noted to have minor irregularities.Atherosclerotic plaque was noted in 20-30% of the distal segment and focally in 20-30% of the posterior lateral branch.The complaint guide wire was reportedly not altered prior to use.There are no images available for review.It is unknown at what point during the procedure the wire separated.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
On return of device 23jan2020, no visible damage or separation was noted.The wire had a wavy appearance, but both welds were present.There is no evidence to suggest that the observed device failure would be likely to cause or contribute to a death or a serious injury if the failure were to recur.Furthermore, there is no evidence that the device caused or contributed to a serious injury, as no life-threatening or permanently impairing injury took place, nor was intervention taken as a result of the device failure which would be required to prevent permanent impairment or damage to the patient.As such, the event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury and/or product malfunction.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CURVED TEFCOR MOVABLE CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9564934
Report Number1820334-2020-00086
Device Sequence Number14059138
Product Code DQX
UDI-Device Identifier00827002017306
UDI-Public(01)00827002017306(17)240925(10)9945399
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2024
Device Model NumberG01730
Device Catalogue NumberTCMTNA-35-145-1.5
Device Lot Number9945399
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2020
Initial Date Received by Manufacturer 01/02/2020
Supplement Date Received by Manufacturer01/23/2020
Initial Report FDA Received Date01/08/2020
Supplement Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight71